Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 37, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 8, 2014, 5:44 PM MDT for Bannock County, Idaho. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2014, 5:44 PM MDT (23:44 UTC)
- Expired
- Aug 8, 2014, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 84 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:21 PM MDT | FLASH FLOOD | 5 Wnw Arimo, ID | FLOODING OF FARM LAND AND LOCALIZED FLOODING WITH DIRT WASHING ACROSS HWY 91 |
| Aug 8, 8:05 PM MDT | FLASH FLOOD | 3 W Arimo, ID | ROAD CLOSURES BETWEEN ARIMO AND ROBIN DUE TO STANDING WATER UP TO 12 INCHES DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021
WGUS55 KPIH 082344
FFWPIH
IDC005-090245-
/O.NEW.KPIH.FF.W.0037.140808T2344Z-140809T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
544 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO...
* UNTIL 845 PM MDT
* AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
ROBIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4242 11229 4245 11229 4245 11232 4262 11238
4256 11200 4237 11189 4235 11190
$$
HINSBERGER2 follow-up statements
138
WGUS75 KPIH 090121
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
721 PM MDT FRI AUG 8 2014
IDC005-090245-
/O.CON.KPIH.FF.W.0037.000000T0000Z-140809T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
721 PM MDT FRI AUG 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTH
CENTRAL BANNOCK COUNTY...
AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIRGINIA AND
ROBIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4242 11229 4245 11229 4245 11232 4262 11238
4256 11200 4237 11189 4235 11190
$$
HINSBERGER228
WGUS75 KPIH 090229
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
829 PM MDT FRI AUG 8 2014
IDC005-090238-
/O.CAN.KPIH.FF.W.0037.000000T0000Z-140809T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
829 PM MDT FRI AUG 8 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
BANNOCK COUNTY...
LAT...LON 4242 11229 4245 11229 4245 11232 4262 11238
4256 11200 4237 11189 4235 11190
$$
HINSBERGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:46 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 8, 1:46 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT FRI AUG 8 2014 .DISCUSSION... MOIST PATTERN CONTINUES ACROSS THE REGION. THUNDERSTORMS ARE DEVELOPING ACROSS THE MOUNTAINS AND HIGHLANDS THIS AFTERNOON. THE LOW PRESSURE SYSTEM RESPONSIBLE FOR PRODUCING WIDESPREAD THUNDERSTORMS OVER THE PAST FEW DAYS HAS MOVED EAST OF THE REGION. AS A RESULT...COVERAGE IS SOMEWHAT LOWER TODAY...MAINLY CONFINED TO THE MOUNTAINS AND HIGHLANDS. HEAVY RAIN IS STILL A POSSIBILITY WITH THESE STORMS AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE BEAVER CREEK BURN AREA THROUGH TONIGHT. A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION ON SATURDAY. THIS WILL FIRE OFF SEVERAL THUNDERSTORMS ACROSS THE ENTIRE REGION SATURDAY AFTERNOON. HAVE INCREASED CHANCES BY ABOUT 10 PERCENT EVERYWHERE. DEBATING WHETHER OR NOT TO CONTINUE THE FLOOD WATCH INTO SATURDAY. THE COVERAGE APPEARS TO BE A LITTLE LESS AROUND THE SHOSHONE TO KETCHUM AREAS ON SATURDAY. WILL HOLD OFF ON EXTENDING THE FLOOD WATCH AND ALLOW MID SHIFT TO REEVALUATE. ELSEWHERE HEAVY RAIN WITH THUNDERSTORMS WILL REMAIN A STRONG POSSIBILITY. MAY GET A BIT OF A REPRIEVE ON SUNDAY AND MONDAY AS AN UPPER LEVEL RIDGE SETTLES IN OVER THE REGION. MONSOON MOISTURE WILL REMAIN IN PLACE...HOWEVER THE RIDGE WILL HELP TO SQUASH ACTIVITY FROM DEVELOPING IN MANY AREAS. BEST CHANCES FOR STORMS WILL BE IN THE MOUNTAINS...BUT COVERAGE MAY REMAIN ISOLATED. BY MIDDLE OF NEXT WEEK AN UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL HELP TO ENHANCE THUNDERSTORMS COVERAGE ONCE AGAIN. COULD BE RATHER WET AGAIN FROM MIDWEEK ONWARD. VALLE && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING. HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES. BEST CHANCE ON STATION WOULD BE SUN. EXPECT AFTERNOON CONVECTION AGAIN ON SATURDAY. WINDS WILL BE LIGHT OUTSIDE OF CONVECTIVE ACTIVITY WITH VFR CONDITIONS EXPECTED. ONLY NON VFR CONDITIONS UNDER HEAVY THUNDERSTORM RAIN. GK && .FIRE WEATHER...VERY MOIST AIR MASS CONTINUES TO PERSIST OVER SOUTHEAST IDAHO TODAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE ENTIRE REGION EARLY THIS EVENING. EXPECT THE SHOWERS AND THUNDERSTORMS TO AGAIN DEVELOP SATURDAY. RELATIVELY HIGH HUMIDITY WILL CONTINUE INTO NEXT WEEK WITH PERHAPS ANOTHER RELATIVELY WET PERIOD BY THE MIDDLE OF THE WEEK. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING IDZ031. &&
In the hours before
Special weather statement, Aug 8, 4:13 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 413 PM MDT FRI AUG 8 2014 IDZ017-031-082315- LINCOLN ID-BLAINE ID- 413 PM MDT FRI AUG 8 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO NORTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL IDAHO AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GANNETT...MOVING SLOWLY SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN THROUGH 515 PM MDT. LOCATIONS IMPACTED INCLUDE... GANNETT... PICABO... LAT...LON 4336 11387 4313 11407 4335 11444 4350 11431 TIME...MOT...LOC 2213Z 302DEG 7KT 4338 11427 HUSTON
Special weather statement, Aug 8, 4:20 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
420 PM MDT FRI AUG 8 2014
IDZ018-020-031-032-082315-
BUTTE ID-BLAINE ID-CUSTER ID-
420 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF DARLINGTON
TO GROUSE TO SUN VALLEY...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED THROUGH 515 PM MDT INCLUDE...
DARLINGTON...
ARCO...
LAT...LON 4366 11450 4376 11389 4396 11362 4372 11292
4344 11312 4343 11363 4346 11363 4348 11361
4342 11374 4342 11390
TIME...MOT...LOC 2219Z 298DEG 16KT 4384 11347 4364 11361
4361 11427
HUSTONLocal storm report, Aug 8, 4:23 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
423 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 1 ENE KETCHUM 43.70N 114.35W
08/08/2014 E0.25 INCH BLAINE ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSLocal storm report, Aug 8, 4:39 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
439 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 11 SSW OAKLEY 42.09N 113.94W
08/08/2014 E0.25 INCH CASSIA ID TRAINED SPOTTER
PEA SIZE HAIL WITH MINNOR STREET FLOODING
&&
DPHELPSSpecial weather statement, Aug 8, 4:54 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
454 PM MDT FRI AUG 8 2014
IDZ017-018-020-031-032-082345-
BUTTE ID-BLAINE ID-CUSTER ID-
454 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
WEST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF ARCO
TO BELLEVUE...MOVING SLOWLY SOUTHEAST AT 10 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL AND THE POTENTIAL FOR RAPID RISES
ON SMALL CREEKS AND STREAMS THROUGH 545 PM MDT.
LOCATIONS IMPACTED INCLUDE...
GANNETT...
ARCO...
PICABO...
LAT...LON 4352 11312 4350 11347 4340 11376 4327 11402
4341 11433 4360 11418 4368 11389 4375 11336
TIME...MOT...LOC 2251Z 300DEG 8KT 4365 11341 4364 11378
4355 11407 4343 11421
HUSTONSpecial weather statement, Aug 8, 5:02 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
502 PM MDT FRI AUG 8 2014
IDZ022-023-090000-
CARIBOU ID-ONEIDA ID-BINGHAM ID-BONNEVILLE ID-CASSIA ID-BANNOCK ID-
502 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
ONEIDA COUNTY IN SOUTHEAST IDAHO
WESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF LOOSELY ORGANIZED THUNDERSTORMS EXTENDING FROM 15 MILES
SOUTHWEST OF PALISADES TO HATCH TO VIRGINIA TO BLACK PINE...MOVING
SLOWLY EAST AT 10 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH BRIEF MODERATE RAIN THROUGH 600 PM MDT.
LOCATIONS IMPACTED INCLUDE...
HATCH...
HOLBROOK...
HENRY...STONE AND WAYAN...
LAT...LON 4201 11319 4249 11230 4330 11149 4329 11103
4244 11187 4199 11255
TIME...MOT...LOC 2301Z 271DEG 8KT 4322 11144 4278 11192
4249 11217 4206 11297
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:13 PM MDT | Special Weather Statement | PIH | 47 min | |
| Aug 8, 3:06 PM MDT | Special Weather Statement | PIH | Camas | 54 min |
| Aug 8, 3:13 PM MDT | Special Weather Statement | PIH | Camas | 62 min |
| Aug 8, 3:47 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Aug 8, 4:05 PM MDT | Special Weather Statement | PIH | Cassia | 55 min |
| Aug 8, 4:09 PM MDT | Special Weather Statement | PIH | Bingham | 66 min |
| Aug 8, 4:13 PM MDT | Special Weather Statement | PIH | Blaine | 62 min |
| Aug 8, 4:20 PM MDT | Special Weather Statement | PIH | Butte | 55 min |
| Aug 8, 4:34 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Aug 8, 4:54 PM MDT | Special Weather Statement | PIH | Blaine | 51 min |
| Aug 8, 5:02 PM MDT | Special Weather Statement | PIH | Caribou, Oneida | 58 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.